Alert archive / Massachusetts / Ice Storm Warnings in 2007

Ice Storm Warning 3, NWS Boston/Norton, MA

March 2, 2007Franklin County, Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this ice storm warning at Mar 2, 2007, 5:40 AM EST for Franklin County, Middlesex County, Worcester County, Massachusetts. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2007, 5:40 AM EST (10:40 UTC)
Expired
Mar 2, 2007, 12:00 PM EST
In force
6 hr
Issued by
NWS Boston/Norton, MA

Counties Franklin County, MA, Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 89 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 7:40 AM ESTFREEZING RAIN 0.5New Braintree, MA
Mar 2, 7:40 AM ESTICE STORMNew Braintree, MA2 TO 5 INCH DIAMETER BRANCHES DOWN ON TURNPIKE RD. A 10 INCH DIAMETER TREE DOWN BLOCKING WINE RD.
Mar 2, 8:15 AM ESTFREEZING RAIN 0.5Paxton, MA
Mar 2, 11:20 AM ESTICE STORMBarre, MAWIRES DOWN ON DANNA AND WAWINET ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 10.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2330 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBOX 021040
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
540 AM EST FRI MAR 2 2007

...A WINTRY MIX WILL AFFECT INTERIOR SOUTHERN NEW ENGLAND
THIS MORNING...

MAZ005-007>011-014-021700-
/O.CAN.KBOX.WW.Y.0006.000000T0000Z-070302T1700Z/
/O.NEW.KBOX.ZR.Y.0001.070302T1040Z-070302T1700Z/
CENTRAL MIDDLESEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHEAST MIDDLESEX MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...GLOUCESTER...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
CAMBRIDGE
540 AM EST FRI MAR 2 2007

...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

FREEZING RAIN WILL CONTINUE THIS MORNING RUSH HOUR AS SURFACE
TEMPERATURES HOVER AROUND FREEZING...ESPECIALLY AT ELEVATIONS ABOVE
500 FEET. A COATING OF SLEET WITH UP TO A QUARTER INCH OF FREEZING
RAIN WILL BE POSSIBLE...ESPECIALLY ON UNTREATED
ROADS...SIDEWALKS...VEHICLES...AND TREES.

MOTORISTS PLANNING TO TRAVEL SHOULD BE PREPARED FOR SLIPPERY
ROADS AND ALLOW EXTRA TIME FOR THE MORNING RUSH HOUR.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

CTZ002>004-MAZ013-RIZ001-021300-
/O.CAN.KBOX.WW.Y.0006.000000T0000Z-070302T1200Z/
/O.NEW.KBOX.ZR.Y.0001.070302T1040Z-070302T1300Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-
NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FOXBORO...NORWOOD...FOSTER...
SMITHFIELD
540 AM EST FRI MAR 2 2007

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING.
THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

FREEZING RAIN WILL CONTINUE INTO THE EARLY PORTION OF THE MORNING
RUSH HOUR AS SURFACE TEMPERATURES HOVER AROUND FREEZING. A COATING
OF SLEET WITH UP TO A QUARTER INCH OF FREEZING RAIN WILL BE
POSSIBLE...ESPECIALLY ON UNTREATED ROADS...SIDEWALKS...VEHICLES...AND
TREES.

MOTORISTS PLANNING TO TRAVEL SHOULD BE PREPARED FOR SLIPPERY
ROADS AND ALLOW EXTRA TIME FOR THE MORNING RUSH HOUR.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

MAZ017-018-RIZ002-021145-
/O.CAN.KBOX.WW.Y.0006.000000T0000Z-070302T1200Z/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PROVIDENCE
540 AM EST FRI MAR 2 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

TEMPERATURES HAVE RISEN TO AROUND OR JUST ABOVE FREEZING SO THE
ADVISORY HAS BEEN CANCELLED. HOWEVER...SLIPPERY SPOTS ARE STILL
EXPECTED DURING THE MORNING RUSH HOUR.

$$

MAZ002>004-012-026-021700-
/O.UPG.KBOX.WW.Y.0006.000000T0000Z-070302T1700Z/
/O.NEW.KBOX.IS.W.0003.070302T1040Z-070302T1700Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...MILFORD...WORCESTER...AYER
540 AM EST FRI MAR 2 2007

...ICE STORM WARNING IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED AN ICE STORM
WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT. 

MODERATE TO OCCASIONALLY HEAVY FREEZING RAIN WILL CONTINUE EARLY
THIS MORNING. SPOTTERS IN WORCESTER COUNTY HAVE RECENTLY REPORTED
THAT AROUND TWO TO FOUR TENTHS OF AN INCH OF ICE HAS ALREADY
OCCURRED. THE HIGHER ELEVATIONS BETWEEN 500 AND 1500 FEET ARE OF MOST
CONCERN AS TEMPERATURES THERE ARE STILL IN THE 25 TO 30 DEGREE RANGE.
THIS IS WHERE BETWEEN A HALF INCH TO THREE QUARTERS OF AN INCH OF ICE
IS EXPECTED...MAINLY ON TREES...POWERLINES...AND UNTREATED ROADWAYS.
POWER OUTAGES MAY BEGIN TO OCCUR SHORTLY AS THE WEIGHT OF THE ICE
COMBINED WITH THE WIND MAY START TO BRING DOWN LARGE TREE BRANCHES.
TEMPERATURES SHOULD RISE TO ABOVE FREEZING BY MID MORNING. 

AT LOWER ELEVATIONS...TEMPERATURES HAVE WARMED TO AROUND FREEZING SO
IMPACT IS EXPECTED TO BE LESSER IN THESE AREAS.

AN ICE STORM WARNING IS ISSUED FOR ICE ACCRETION OF 1/2 INCH OR
GREATER. TRAVEL WILL BE EXTREMELY DIFFICULT. ICE ACCRETION COULD
RESULT IN DOWNED TREE LIMBS AND POWER LINES. IF YOUR POWER GOES
OUT...DO NOT USE CANDLES. HAVE BATTERIES AND FLASHLIGHTS ON HAND.

$$

MAZ006-NHZ011-012-015-021700-
/O.CON.KBOX.WW.Y.0006.000000T0000Z-070302T1700Z/
WESTERN ESSEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...LAWRENCE...JAFFREY...KEENE...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE
540 AM EST FRI MAR 2 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY.

A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN WILL CONTINUE EARLY
THIS MORNING. TOTAL SNOW AND SLEET ACCUMULATIONS ARE EXPECTED TO
RANGE FROM 3 TO 5 INCHES...WITH POSSIBLY UP TO FOUR TENTHS OF AN
INCH OF ICE ON TOP. THIS WILL MAKE FOR VERY SLIPPERY TRAVEL THIS
MORNING...ESPECIALLY ON UNTREATED ROADWAYS. POWER OUTAGES MAY RESULT
AS TREE BRANCHES START TO FALL UNDER THE WEIGHT OF THE SNOW AND ICE.

MOTORISTS PLANNING TO TRAVEL SHOULD BE PREPARED FOR SLIPPERY
ROADS AND ALLOW EXTRA TIME FOR THE MORNING RUSH HOUR.

$$
2 follow-up statements
000 
WWUS41 KBOX 021309
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
809 AM EST FRI MAR 2 2007

...A WINTRY MIX WILL AFFECT INTERIOR SOUTHERN NEW ENGLAND THIS
MORNING...

CTZ002>004-MAZ013-RIZ001-021415-
/O.EXP.KBOX.ZR.Y.0001.000000T0000Z-070302T1300Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-
NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FOXBORO...NORWOOD...FOSTER...
SMITHFIELD
809 AM EST FRI MAR 2 2007

...FREEZING RAIN ADVISORY HAS EXPIRED...

THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES ACROSS NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND
INTERIOR SOUTHEASTERN MASSACHUSETTS HAVE RISEN TO BETWEEN 33 AND 35
DEGREES SINCE 6 AM. ANY FREEZING RAIN HAS CHANGED OVER TO LIGHT TO
MODERATE RAINFALL...SO THE FREEZING RAIN ADVISORY HAS ENDED.

$$

MAZ002>004-012-026-021700-
/O.CON.KBOX.IS.W.0003.000000T0000Z-070302T1700Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...MILFORD...WORCESTER...AYER
809 AM EST FRI MAR 2 2007

...ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

MODERATE TO OCCASIONALLY HEAVY FREEZING RAIN WILL CONTINUE EARLY
THIS MORNING. SPOTTERS IN WORCESTER COUNTY HAVE RECENTLY REPORTED
THAT AROUND TWO TO FOUR TENTHS OF AN INCH OF ICE HAS ALREADY
OCCURRED. THE HIGHER ELEVATIONS BETWEEN 500 AND 1500 FEET ARE OF
MOST CONCERN AS TEMPERATURES REMAIN BETWEEN 26 AND 30 DEGREES. THIS
IS WHERE BETWEEN A HALF INCH TO THREE QUARTERS OF AN INCH OF ICE IS
EXPECTED...MAINLY ON TREES...POWERLINES...AND UNTREATED ROADWAYS.
POWER OUTAGES MAY BEGIN TO OCCUR AS THE WEIGHT OF THE ICE COMBINED
WITH THE WIND MAY START TO BRING DOWN LARGE TREE BRANCHES.
TEMPERATURES SHOULD RISE TO ABOVE FREEZING BY LATE MORNING.

AT LOWER ELEVATIONS...TEMPERATURES HAVE WARMED TO AROUND FREEZING
SO IMPACT IS EXPECTED TO BE LESSER IN THESE AREAS.

AN ICE STORM WARNING IS ISSUED FOR ICE ACCRETION OF 1/2 INCH OR
GREATER. TRAVEL WILL BE EXTREMELY DIFFICULT. ICE ACCRETION COULD
RESULT IN DOWNED TREE LIMBS AND POWER LINES. IF YOUR POWER GOES
OUT...DO NOT USE CANDLES. HAVE BATTERIES AND FLASHLIGHTS ON HAND.

$$

MAZ005-007>011-014-021700-
/O.CON.KBOX.ZR.Y.0001.000000T0000Z-070302T1700Z/
CENTRAL MIDDLESEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHEAST MIDDLESEX MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...GLOUCESTER...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
CAMBRIDGE
809 AM EST FRI MAR 2 2007

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

FREEZING RAIN WILL CONTINUE THROUGH MIDDAY AS SURFACE TEMPERATURES
HOVER AROUND FREEZING...ESPECIALLY AT ELEVATIONS ABOVE 500 FEET. A
COATING OF SLEET WITH UP TO A QUARTER INCH OF FREEZING RAIN WILL BE
POSSIBLE...ESPECIALLY ON UNTREATED ROADS...SIDEWALKS...VEHICLES AND
TREES.

MOTORISTS PLANNING TO TRAVEL SHOULD BE PREPARED FOR SLIPPERY
ROADS AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

MAZ006-NHZ011-012-015-021700-
/O.CON.KBOX.WW.Y.0006.000000T0000Z-070302T1700Z/
WESTERN ESSEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...LAWRENCE...JAFFREY...KEENE...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE
809 AM EST FRI MAR 2 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY.

A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN WILL CONTINUE THROUGH
THE REMAINDER OF THE MORNING. TOTAL SNOW AND SLEET ACCUMULATIONS ARE
EXPECTED TO RANGE FROM 3 TO 5 INCHES...WITH POSSIBLY UP TO FOUR
TENTHS OF AN INCH OF ICE ON TOP. THIS WILL MAKE FOR VERY SLIPPERY
TRAVEL THIS MORNING...ESPECIALLY ON UNTREATED ROADWAYS. POWER OUTAGES
MAY RESULT AS TREE BRANCHES START TO FALL UNDER THE WEIGHT OF THE
SNOW AND ICE.

MOTORISTS PLANNING TO TRAVEL SHOULD BE PREPARED FOR SLIPPERY
ROADS AND ALLOW EXTRA TIME FOR THE MORNING RUSH HOUR.

$$

EVT
000 
WWUS41 KBOX 021555
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1055 AM EST FRI MAR 2 2007

MAZ012-021700-
/O.CAN.KBOX.IS.W.0003.000000T0000Z-070302T1700Z/
SOUTHERN WORCESTER MA-
INCLUDING THE CITIES OF...MILFORD...WORCESTER
1055 AM EST FRI MAR 2 2007

...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE ICE
STORM WARNING. 

TEMPERATURES ACROSS SOUTHERN WORCESTER COUNTY HAVE RISEN TO AROUND
THE FREEZING MARK...WITH A FEW LOCATIONS REACHING TO MID 30S SINCE 
6 AM. ANY REMAINING FREEZING RAIN POCKETS WILL CHANGE OVER TO 
RAIN...WHICH WILL FALL HEAVILY AT TIMES THROUGH EARLY THIS
AFTERNOON.

$$

MAZ005-007>011-014-021700-
/O.CAN.KBOX.ZR.Y.0001.000000T0000Z-070302T1700Z/
CENTRAL MIDDLESEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHEAST MIDDLESEX MA-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...GLOUCESTER...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
CAMBRIDGE
1055 AM EST FRI MAR 2 2007

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

TEMPERATURES ACROSS THIS AREA HAVE RISEN TO THE MID AND UPPER 30S
SINCE 6 AM. ANY FREEZING RAIN HAS CHANGED OVER TO ALL RAIN...WHICH
WILL FALL HEAVILY AT TIMES THROUGH EARLY THIS AFTERNOON.

$$

MAZ006-021700-
/O.CAN.KBOX.WW.Y.0006.000000T0000Z-070302T1700Z/
WESTERN ESSEX MA-
INCLUDING THE CITY OF...LAWRENCE
1055 AM EST FRI MAR 2 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

TEMPERATURES ACROSS INTERIOR ESSEX COUNTY HAVE RISEN TO THE MID 30S
SINCE 6 AM. ANY FREEZING RAIN HAS CHANGED OVER TO ALL RAIN...WHICH
WILL FALL HEAVILY AT TIMES THROUGH EARLY THIS AFTERNOON THIS
AFTERNOON.

$$

MAZ002>004-026-021700-
/O.CON.KBOX.IS.W.0003.000000T0000Z-070302T1700Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...AYER
1055 AM EST FRI MAR 2 2007

...ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

TEMPERATURES REMAIN IN THE UPPER 20S TO LOWER 30S AT SEVERAL
LOCATIONS ACROSS THE WARNING AREA...BUT HAVE BEEN SLOWLY RISING TO
THE FREEZING MARK. MOST OF THE HEAVIER ACCRETION OF ICE HAS
ENDED...BUT THERE WILL STILL BE SOME ADDED ICE THROUGH MIDDAY.
BECAUSE OF THE ICE...ISOLATED POWER OUTAGES ARE STILL POSSIBLE.

AN ICE STORM WARNING IS ISSUED FOR ICE ACCRETION OF 1/2 INCH OR
GREATER. TRAVEL WILL BE EXTREMELY DIFFICULT. ICE ACCRETION COULD
RESULT IN DOWNED TREE LIMBS AND POWER LINES. IF YOUR POWER GOES
OUT...DO NOT USE CANDLES. HAVE BATTERIES AND FLASHLIGHTS ON HAND.

$$

NHZ011-012-015-022000-
/O.EXT.KBOX.WW.Y.0006.000000T0000Z-070302T2000Z/
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA...
PETERBOROUGH...WEARE
1055 AM EST FRI MAR 2 2007

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. 

A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN WILL CONTINUE
THROUGH EARLY THIS AFTERNOON. TOTAL SNOW AND SLEET ACCUMULATIONS 
ARE EXPECTED TO RANGE FROM 3 TO 6 INCHES...WITH POSSIBLY UP TO 
THREE TENTHS OF AN INCH OF ICE ON TOP. THIS WILL MAKE FOR VERY
SLIPPERY TRAVEL...ESPECIALLY ON UNTREATED ROADWAYS. POWER OUTAGES MAY
RESULT AS TREE BRANCHES START TO FALL UNDER THE WEIGHT OF THE SNOW
AND ICE.

MOTORISTS PLANNING TO TRAVEL SHOULD BE PREPARED FOR SLIPPERY
ROADS AND ALLOW EXTRA TIME FOR THE MORNING RUSH HOUR.

$$

EVT

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this ice storm warning went out at Mar 2, 4:39 AM EST, 1 hour 1 minute earlier.

Area forecast discussion, Mar 2, 4:39 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
439 AM EST FRI MAR 2 2007

.SHORT TERM /TODAY THROUGH TONIGHT/...
MID LEVEL WARMING IS ADVANCING NE ACROSS THE REGION EARLY THIS
MORNING AND PRECIP HAS CHANGED TO FREEZING RAIN ACRS CENTRAL AND
WESTERN MA...WITH RAIN/FREEZING RAIN ACRS N CT...RI AND SE MA.
DEEPER COLDER AIR STILL HANGING ON FROM S NH ACRS NE MA WHERE SNOW
OR SLEET IS FALLING BUT TRANSITION TO SLEET...FREEZING RAIN AND
RAIN WILL OCCUR THRU 12Z AS MID LEVEL WARMING CONTINUES.  ANY SNOW
ACCUM AFTER 12Z WILL BE MINOR AND LIKELY CONFINED TO S NH.  WE WILL
CONTINUE WITH 3-6 ACCUM FOR S NH...AND 1-4 ACRS MA N OF MASS PIKE
WITH HIGHEST AMOUNTS NEAR NH BORDER.

FZRA WILL BE A CONCERN THROUGH 12Z N OF THE PIKE AND W OF I495 AS
HEAVIER PRECIP ADVANCES NE ACRS REGION.  WITH TEMPS SLOWLY RISING TO
NEAR FREEZING EARLY THIS MORNING EXPECT ICE ACCRETION TO BE LESS
THAN 0.5 AS SUSTAINED TEMPS IN THE 20S NECESSARY FOR SIGNIFICANT
ICE ACCRETION.

MODELS SHOW IMPRESSIVE 80-90 KT LOW LEVEL JET AT 850 MB SOUTH OF THE
COAST WHICH WILL TRANSPORT ANOMALOUSLY HIGH PWATS NWD INTO REGION.
STRONG LOW LEVEL CONVERGENCE AND ISENTROPIC LIFT WILL BRING HEAVY
RAINFALL TO THE COASTAL PLAIN THIS MORNING AS LATEST MOSAIC RADAR
SHOWS VERY HEAVY RAIN LIFTING NE FROM THE MID ATLC REGION.  MODELS
ARE IN EXCELLENT AGREEMENT THAT AXIS OF HEAVIEST RAIN WILL BE ALONG
THE SOUTH COAST 12-18Z WITH UP TO 2 PSBL DURING THIS TIME.  THIS
WILL RESULT IN POTENTIALLY SIGNIFICANT URBAN AND POOR DRAINAGE
FLOODING SO FLOOD WATCHES WILL CONTINUE.  SEE HYDROLOGY DISCUSSION
BELOW FOR MORE INFO.

DRY SLOT WILL RAPIDLY LIFT NE ACRS REGION THIS AFTERNOON FROM SW TO
NE BRINGING AN END TO THE PRECIP.

OTHER CONCERN FOR TODAY IS STRONG WINDS AS LOW LEVEL JET LIFTS NE
ACRS REGION.  AXIS OF STRONGEST WINDS AT 950 MB IS FCST TO REMAIN S
OF THE S COAST THIS MORNING THEN AFFECT CAPE AND E COASTAL MA THIS
AFTERNOON...SO WE DROPPED WIND ADVSY FOR THE SOUTH COAST.  WE WILL
CONTINUE ADVSY FOR E COASTAL MA AND CAPE COD WHERE GREATEST THREAT
OF STRONG WINDS WILL BE.  WE HAVE 60 KTS DOWN TO 2K FEET BUT LOW
LEVEL INVERSION WILL PREVENT THESE WINDS FROM MIXING DOWN.  HOWEVER
GIVEN THE MAGNITUDE OF THIS JET WE THINK SUSTAINED WINDS UP TO 35
MPH WITH GUSTS TO 50 MPH WILL BE PSBL FOR A TIME THIS AFTERNOON IN
THE ADVISORY AREA.

PTCLDY SKIES EXPECTED TONIGHT.  LEFT EXIT REGION OF UPPER JET
APPROACHES S COAST LATE TONIGHT BUT CROSS SECTIONS ARE DRY SO WE
JUST EXPECT SOME CLOUDS WITH THIS.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
...ARCTIC OUTBREAK LIKELY MONDAY NIGHT THROUGH WEDNESDAY WITH NEAR
RECORD LOW TEMPERATURES POSSIBLE...

SATURDAY LOOKS TO BE A RATHER MILD DAY ACROSS THE REGION.  WITH A
MILD START AND SOUTHWEST FLOW HAVE BUMPED UP GUIDANCE TEMPERATURES A
FEW DEGREES.  EXPECT HIGHS TO BE IN THE LOWER 50S ALONG THE COASTAL
PLAIN...WITH MID TO UPPER 40S IN THE HIGHER TERRAIN.  UPPER LEVEL
DISTURBANCE SHOULD BRING A FEW SCATTERED SHOWERS...BUT MOST OF THE DAY
SHOULD BE DRY.

SOMEWHAT COOLER AIR WILL INVADE THE REGION SATURDAY NIGHT.  UNDER
PARTLY CLOUDY SKIES EXPECTED LOWS TO BE IN THE 20S...TO LOWER 30S
AND USED A BLEND OF ALL THE MOS GUIDANCE.

PARTLY SUNNY SKIES SHOULD RESULT IN A NICE SUNDAY AFTERNOON.
ALTHOUGH 850 MB TEMPERATURES ARE AROUND -10C THE EARLY MARCH SUN AND
A WELL MIXED ATMOSPHERE SHOULD ALLOW TEMPERATURES TO SOAR WELL INTO
THE 40S ACROSS MOST LOCATIONS...WITH SLIGHTLY COOLER READINGS IN THE
HIGH TERRAIN.

ALL MODELS CONTINUE TO POINT TO AN ARCTIC COLD FRONT MOVING THROUGH
THE REGION MONDAY AFTERNOON/EVENING.  HIGHS MAY STILL GET WELL UP
INTO THE 30S...TO NEAR 40 BEFORE THE FRONT MOVES THROUGH.  WILL
INCLUDE A 20 POP FOR A FEW SNOW SHOWERS/FLURRIES WITH THE FRONT
MONDAY AFTERNOON AND NIGHT.  THE MAIN STORY WILL BE THE ARCTIC AIR AND
WELL BELOW NORMAL TEMPERATURES FOR EARLY MARCH.  IN FACT...WE WILL
PROBABLY BE NEAR RECORD LOW TEMPERATURES AS 850 MB TEMPERATURES ARE
PROGGED TO FALL BELOW -20C.

HAVE UNDERCUT GUIDANCE LOWS MONDAY NIGHT AND EXPECT MUCH OF THE
REGION TO FALL INTO THE SINGLE DIGITS...INCLUDING EVEN DOWNTOWN
BOSTON.  TEMPERATURES MAY FALL BELOW ZERO ACROSS PARTS OF SOUTHERN
NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS.  MODELS PROG 50 KNOTS OF
WIND AT 850 MB FROM THE NORTHWEST AT 12Z TUESDAY.  THEREFORE...WE
MAY EVENTUALLY NEED WIND CHILL ADVISORIES FOR PORTIONS OF THE
REGION.

A VERY COLD DAY IS EXPECTED ON TUESDAY FOR EARLY MARCH STANDARDS.
HIGHS ALONG THE COASTAL PLAIN SHOULD ONLY BE IN THE LOW TO MID
20S...DESPITE THE STRONG MARCH SUN.  ACROSS THE HIGHER TERRAIN HIGHS
SHOULD REMAIN IN THE TEENS ALL DAY.  ANOTHER BITTERLY COLD NIGHT
LOOKS TO BE ON TAP TUESDAY NIGHT.  LOWS MAY FALL BELOW ZERO ACROSS
NORTHWEST MA AND SOUTHWEST NH WITH SINGLE DIGITS ACROSS MUCH OF THE
REST OF THE REGION.

DESPITE THE VERY COLD AIRMASS EXPECTED TO INVADE THE REGION.  THE
TROUGH AXIS APPEARS TOO FAR EAST TO BRING US A STORM.
THEREFORE...THINK IT WILL GENERALLY BE DRY OTHER THAN THE RISK FOR A
FEW SNOW FLURRIES.

THE GFS MODEL APPEARS TO LIFT OUT THE NORTHEAST TROUGH TO QUICKLY
WHEN LOOKING AT THE ECMWF...UKMET AND CANADIAN MODELS.
THEREFORE...WILL UNDERCUT MEX GUIDANCE WEDNESDAY AND THURSDAY WITH
WELL BELOW NORMAL TEMPERATURES FOR EARLY MARCH.

&&

.AVIATION /08Z-06Z/...
A RELATIVELY FAST MOVING CENTER OF LOW PRESSURE WILL MOVE
NORTHEASTWARD ACROSS SOUTHERN NEW ENGLAND DURING THE DAY TODAY. CIGS
AND VSBYS WILL EVENTUALLY COME DOWN TO IFR ALL TERMINALS THIS
MORNING. HEAVY RAIN WILL BE THE MAIN PRECIPITATION TYPE TODAY AFTER
SOME EARLY MORNING SNOW IN BOSTON...WHICH SHOULD TRANSITION TO SLEET
AND RAIN BY 12Z. MANCHESTER MAY REMAIN A SNOW/SLEET MIX UNTIL LATE
MORNING BEFORE GOING OVER TO RAIN AS WELL. CIGS AND VSBYS WILL LIFT
FROM SW TO NE LATE THIS AFTERNOON...FIRST AT BDL...FINALLY REACHING
BOSTON BETWEEN 21Z AND 00Z.

LLWS WILL BE A FACTOR THIS MORNING THROUGH EARLY AFTERNOON WHERE 2
THOUSAND FOOT WINDS WILL AVERAGE 50 TO 60 KNOTS FROM THE SOUTHEAST.

SFC WINDS WONT GET THAT STRONG...BUT ACK...MVY...AND BOSTON WILL GO
SUSTAINED 20 TO 25 KT THIS MORNING INTO THIS AFTERNOON. GUSTS COULD
APPROACH 40 KT AT ACK.

&&

.MARINE...
SHORT TERM...GALE WARNINGS WILL CONTINUE ON ALL WATERS THROUGH TODAY
FOR E TO SE GALES.  STRONGEST WINDS WILL OCCUR OVER THE SOUTH
COASTAL WATERS THIS MORNING SHIFTING TO EASTERN WATERS THIS
AFTERNOON AS 60-65 KT LLJ AT 950 MB LIFTS NE ACRS REGION.  DUE TO
LOW LEVEL INVERSION WE DONT EXPECT THESE STRONGER WINDS TO MIX DOWN
SO WE KEPT WINDS BELOW STORM FORCE...BUT WE SHOULD SEE A PERIOD OF
SUSTAINED WINDS 30-40 KTS OVER OUR NE WATERS THIS AFTERNOON.

WINDS WILL SHIFT TO SW AND DIMINISH LATE TODAY INTO THIS EVENING BUT
GALE FORCE WINDS MAY LINGER OVER OUR EASTERN WATERS INTO THE EARLY
EVENING.

LONG TERM...WEST TO SOUTHWEST FLOW WILL RESULT IN SCA CONDITIONS
ACROSS OUR SOUTHERN OUTER-WATERS ALL WEEKEND.  AN ARCTIC COLD FRONT
WILL MOVE THROUGH THE WATERS MONDAY NIGHT.  GALE FORCE WIND GUSTS
WILL LIKELY DEVELOP FROM THE NORTHWEST MONDAY NIGHT AND TUESDAY.
FREEZING SPRAY WILL LIKELY OCCUR WITH THE COLD OCEAN WATER
TEMPERATURES.

&&

.HYDROLOGY...
FLOOD WATCH WILL CONTINUE ACRS N CT...RI AND SE MA UP TO BOS AREA.
THE MAIN THREAT WILL BE ALONG THE SOUTH COAST WHERE 2 INCHES OF RAIN
IS POSSIBLE IN A 6 HOUR PERIOD THIS MORNING.  THIS IS A BIT BELOW
FLOOD GUIDANCE BUT WE ARE CONCERNED WITH POTENTIAL FOR SIGNIFICANT
URBAN AND POOR DRAINAGE FLOODING DUE TO HEAVY RAINFALL IN A SHORT
PERIOD.

FROM YESTERDAY/S AFTERNOON DISC...PER EARLIER COORDINATION WITH
NERFC...WE DO NOT SEE A SIGNIFICANT FLOOD THREAT ON MAIN STEM RIVERS
OR EVEN SMALLER STREAMS...BUT USUAL FAST RESPONDERS SUCH AS PAWTUXET
THROUGH CRANSTON RI WILL NEED TO BE MONITORED AS HEAVY RAINFALL
ARRIVES...SINCE IT CAN RISE MORE QUICKLY THAN MODELED IF RAINFALL
OCCURS IN A SHORT TIME PERIOD. ONE CONCERN WE ALSO HAVE IS FROZEN
GROUND...WHICH MAY ENHANCE RUNOFF S OF MASS PIKE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 3 PM EST THIS AFTERNOON FOR CTZ002>004.

     WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR
     CTZ002>004.

MA...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR MAZ002>012-
     014-026.

     FLOOD WATCH UNTIL 3 PM EST THIS AFTERNOON FOR MAZ013-015>024.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST THIS
     AFTERNOON FOR MAZ007-015-016-019-022>024.

     WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR MAZ013-
     017-018.

NH...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NHZ011-012-
     015.

RI...FLOOD WATCH UNTIL 3 PM EST THIS AFTERNOON FOR RIZ001>007.

     WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR RIZ001-
     002.

MARINE...GALE WARNING UNTIL 6 PM EST THIS AFTERNOON FOR ANZ230>237-250-
     254-255.

&&

SHORT TERM...KJC
LONG TERM...FRANK
AVIATION...EKSTER
MARINE...KJC/FRANK
HYDROLOGY...KJC
Hazardous weather outlook, Mar 2, 4:58 AM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
458 AM EST FRI MAR 2 2007

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-031000-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
458 AM EST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER ADVISORIES ARE IN EFFECT FOR SOUTHWEST NEW HAMPSHIRE
AND WESTERN...CENTRAL AND NORTHEAST MASSACHUSETTS UNTIL NOON.
WINTER WEATHER ADVISORIES ARE IN EFFECT FOR NORTHERN CONNECTICUT...
NORTHERN RHODE ISLAND AND INTERIOR SOUTHEAST MASSACHUSETTS UNTIL 7
AM.  REFER TO THE STATEMENT FOR DETAILS.

A FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON FOR NORTHERN
CONNECTICUT...RHODE ISLAND AND EASTERN MASSACHUSETTS FROM BOSTON TO
CAPE COD AND THE ISLANDS. REFER TO THE STATEMENT FOR DETAILS.

A WIND ADVISORY IS IN EFFECT LATE THIS MORNING THROUGH THE
AFTERNOON FOR EAST COASTAL MASSACHUSETTS. REFER TO THE STATEMENT
FOR DETAILS.

GALE WARNINGS ARE POSTED FOR ALL WATERS ON FRIDAY FOR SUSTAINED EAST
TO SOUTHEAST WINDS AT 30 TO 35 KNOTS WITH GUSTS TO 45 KNOTS.  IN
ADDITION...SEAS MAY APPROACH 15 FEET ACROSS OUR FAR EASTERN AND
SOUTHERN OPEN WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIND CHILLS APPROACHING 15 BELOW ZERO WILL BE POSSIBLE AROUND
DAYBREAK TUESDAY MORNING ACROSS SOUTHWEST NEW HAMPSHIRE AND
NORTHWEST MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TODAY.

SPOTTERS SHOULD REPORT...
SNOWFALL TOTALS OF 2 INCHES OR MORE...
CHANGES IN PRECIPITATION TYPE...
RAINFALL TOTALS OF 2 INCHES OR MORE AS WELL AS ANY FLOODING...
WINDS OF 40 MPH OR HIGHER AS WELL AS ANY WIND DAMAGE.

SKYWARN OPERATORS WILL BEGIN OPERATIONS AT THE TAUNTON FORECAST
OFFICE AROUND 6 AM EST FRIDAY.

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 5:40 AM ESTFreezing Rain AdvisoryBOXEssex, Hampden, Hampshire, Middlesex, Norfolk5 hr

Nearby

Ice Storm Warnings in Massachusetts, 2007Every ice storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.